Skip to content
My WebMD Sign In, Sign Up
Problems after tubal ligation!!!
avatar
bjess18 posted:
I had a tubal ligation after my 4th c-section in 2008. My doctor told me that I may have some dryness, but for the most part nothing should change. Having a tubal ligation was the worst mistake of my life.

Before my tubal, my sex life was great and my periods were extremely normal, exactly every 28 days, lasting 4-7 days, and ovulation was just about at the 14 day mark (I can feel when I ovulate with a slight pain/pressure alternating each month).

After my tubal everything changed. I was and still am extremely, extremely dry. I still have orgasms, but ever since the tubal I don't feel the pulsing or throbbing at all and there are no secretions what so ever. I don't feel in the mood any more either.

On top of that my periods have gotten heavier and longer, which I can deal with. The problem I have is because of the extreme dryness (which is all I can attribute this to) is that during the 1-3 day when my period is at its heaviest, it seems to get "backed up" and I start feeling extreme cramping that medication doesn't help with. I have to use my finger to press against my cervix, which I can feel is full, and push out a blood clot and then the blood just pours out and the cramping goes away. This happens at least 5-6 times a day during the first 3 days. This has never happened before my tubal, and I used to pass clots with no problem.

I have read a lot about post tubal ligation syndrome, but I don't think that's it. Is there a possibility that something else was cut to cause all these problems? Is there anyone else that experiences this after a tubal?
Reply
 
avatar
Anon_6061 responded:
I didn't have a tubal but had another gyn procedure that's caused nothing but misery - hysterectomy. Ablation seems to be fraught with long-term problems too.

Heavier and/or longer periods seem to be a fairly common consequence of tubal ligation. Since you have dryness (a symptom of low estrogen) along with trouble passing clots, I wonder if your cervix is somewhat stenotic. An exam should be able to diagnose this. Vaginal estrogen may be helpful if this is what you have.

Hope you get answers soon! Let us know what you find out.
 
avatar
diseasefighter responded:
hold the same view that had a tubal ligation is the wrongest thing that you have ever done. this surgery can bring many symptoms to women, but the symptoms in different women are different.
 
avatar
Panawa7 responded:
I had a tubal ligation immediately following the birth of our second son at the age of 24 in 1975. I have never had any issues of any kind from it. My periods were always heavy, lot of cramping, issues with cysts (including surgery to remove one in 1978) before and after the tubal ligation so it did not change a thing. I never had an issue with my sex life in any way; it was the same as before plus my sex life is still good. Now, the doctor took out about a 2 inch piece of tube so I don't know if that had anything to do with it or if my age at that time had anything to do with it or not.

I am now 62 years old and am grateful to say my tubal ligation was a good experience. The only issue I had was my doctor asking me EVERY time I saw him (and every one of his associates asking too), the day before my labor was induced and when I got to the hospital to have my baby and surgery if I was sure that is what I wanted. I told him when he told me I was pregnant that I wanted to have a tubal ligation. I have never regretted having the surgery.

From my experience, I would highly recommend it for any woman not wanting more children; it was one of the best decisions of my life. I dearly love my children; don't get me wrong on the reason I had it. I just felt that I could always afford 2 children should anything ever happen with my financial situation or marriage....this was the only reason for my decision. I did not want to take birth control pills and I had a very bad experience, after the birth of our first son, with the Lippes Loop IUD I had; almost had to have a hysterectomy due to issues from it.
 
avatar
tlkittycat1968 responded:
I had a tubal back in 2009 and have had no problems. I'm still as wet as before, sometimes too wet for DH. My orgasms haven't changed. My libido has always been on the low side so that hasn't changed. My periods have gotten a bit heavier recently but I think that's possibly due to my fibroids returning.


Helpful Tips

an over the counter item that helps me
I like AZO "for PMS". It has natural ingredients. One time I got dizzy and had to leave church and go lay down in the car. Then went to a ... More
Was this Helpful?
0 of 0 found this helpful

Expert Blog

Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.